Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 188, NWS Indianapolis, IN

May 31, 2008Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois

NWS Indianapolis, IN issued this river flood warning at May 31, 2008, 11:16 AM EDT for Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois. It took effect at Jun 1, 2008, 10:18 PM EDT. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
May 31, 2008, 11:16 AM EDT (15:16 UTC)
In effect from
Jun 1, 2008, 10:18 PM EDT
Expired
Jun 17, 2008, 10:08 AM EDT
In force
15 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN

The river

Written for the forecast point Wabash River at Terre Haute Legacy Site (HUFI3).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03341499, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 31, 6:36 AM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, May 31, 6:36 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 AM EDT SAT MAY 31 2008

.AVIATION...DISCUSSION FOR 12Z TAFS...
IFR CONDITIONS ON THE BACK SIDE OF THE THUNDERSTORMS THAT PUSHED
ACRS THE AREA LAST NIGHT CONTINUES TO LINGER ACRS CENTRAL INDIANA.
IFR CIGS ARE EXPECTED TO EXIT THE AREA DURG THE FIRST COUPLE OF HRS
THIS AM.

FORECAST SOUNDINGS TDY INDICATE SOME INSTABILITY AS CONVECTIVE TEMPS
WL BE REACHED ONCE AGAIN THIS AFTERNOON. HAVE INCLUDED A RETURN OF
MVFR CIGS THIS AFTERNOON AS THE AIR MASS REMAINS RATHER MOIST AHEAD
OF THE CD FRONT. WL ALSO USE VCSH AS PRECISE TIMING AND COVERAGE OF
ANY SHRA OR TSRA REMAINS UNCERTAIN.

CD FRONT WL PUSH ACRS THE AREA THIS EVENING AS WINDS SHIFT TO THE
NW. VFR CONDITIONS EXPECTED IN THE WAKE OF THE FRONT AFT 01Z.

&&

.DISCUSSION...

FORECAST FOCUS IS ON TEMPERATURES THE NEXT FEW DAYS BUT CHANCES
FOR RAIN COMING BACK BY EARLY IN THE UPCOMING WORK WEEK.

THE CURRENT SURFACE MAP SHOWS LOW PRESSURE OVER THE NORTHERN LAKES
WITH A COLD FRONT TRAILING SOUTH FROM THE CHICAGO AREA TO NEAR
KANSAS CITY. A CLUSTER OF THUNDERSTORMS WAS RACING EAST THROUGH
OHIO AFTER HAVING CAUSED QUITE AN ACTIVE NIGHT FOR SEVERE WEATHER
IN CENTRAL INDIANA. ALOFT THE H5 PATTERN SHOWED RIDGING OVER THE
SOUTHERN THIRD OF THE CONUS WITH A SHORTWAVE TROUGH OVER THE
NORTHERN LAKES. THERE WAS A VORT MAX EMBEDDED IN THE FLOW OVER THE
UPPER MISSISSIPPI VALLEY.

MODELS WERE FAIRLY SIMILAR AND CLOSE ENOUGH WITH MOS GUIDANCE SO A
BLEND WAS USED.

TODAY THERE WILL BE JUST SLIGHT COOLING TO THE AIRMASS AS H8 TEMPS
COOL TO ABOUT +14C. THE SHORTWAVE WILL PULL EAST AND A COUPLE OF
VORT MAXES WILL SWING THROUGH AND KEEP A CHANCE OF PRECIP IN THE
FORECAST WITH SOME SCATTERED SHOWERS OR TSTMS THIS AFTERNOON. THE
NEWEST SEVERE WEATHER OUTLOOK HAS SHOVED THE SLIGHT RISK SOUTH.
TEMPS TODAY SHOULD TOP OUT AGAIN IN THE LOW TO MID 80S WITH
SLIGHTLY LOWER HUMIDITY THROUGHOUT THE DAY AS DRIER AIR ARRIVES
FROM THE NORTHWEST.

TONIGHT THE NORTHWEST FLOW WILL CONTINUE AND COOLER AIR WILL
FILTER IN AS LOWS DROP TO AROUND 60.

FOR SUNDAY A DRY AND COOLER DAY WITH H8 TEMPS AROUND +12C. THE
NORTHWEST FLOW WILL CONTINUE TO ALLOW WEAK IMPULSES TO PASS
THROUGH BUT NOT REALLY MUCH MORE THAN ISOLATED SHOWERS EXPECTED.
TEMPS WILL BE RIGHT AROUND THE 80 DEGREE MARK.

GENERALLY QUIET WEATHER ON MONDAY AS A SURFACE HIGH PASSES THROUGH
THE REGION AND TEMPS REMAIN MILD AROUND 80.

MORE ACTIVE WEATHER LOOKS TO RETURN BY TUESDAY AS LOW PRESSURE
MOVES EAST AND SENDS A RATHER STRONG VORT MAX TOWARDS THE AREA BY
EARLY TUESDAY MORNING. AT THIS POINT IT LOOKS LIKE PERHAPS A
NOCTURNAL COMPLEX ACROSS THE NORTHERN REACHES OF THE AREA WITH
VERY WELL DEFINED ISENTROPIC LIFTING TAKES PLACE IN A STRONG WARM
ADVOCATION PATTERN.

PAST TUESDAY COOLER WEATHER WILL ARRIVE FOR WEDNESDAY AND THURSDAY
IN THE WAKE OF DEPARTING LOW PRESSURE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JP
PUBLIC...JOHNSON
Hazardous weather outlook, May 31, 4:51 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 AM EDT SAT MAY 31 2008

INZ021-028>031-035>049-051>057-060>065-067>072-010900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
451 AM EDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT CLOUD TO GROUND
LIGHTNING IS ALWAYS A THREAT IN ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING MONDAY NIGHT AND
LASTING INTO THURSDAY. IT IS TOO EARLY TO DETERMINE HOW HIGH THE
THREAT OF SEVERE WEATHER WILL BE...BUT CLOUD TO GROUND LIGHTNING
WILL BE A HAZARD IN ALL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JOHNSON

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:00 PM EDTTornado WarningINDClinton, Howard34 min
May 30, 8:07 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion38 min
May 30, 8:21 PM EDTTornado WarningINDFountain, Parke, Vermillion39 min
May 30, 8:27 PM EDTSevere Thunderstorm WarningINDClinton, Hamilton, Howard, Tipton48 min
May 30, 8:35 PM EDTAreal Flood WarningINDFountain, Montgomery, Parke, Putnam, Vermillion6 hr
May 30, 8:51 PM EDTTornado WarningINDMontgomery, Parke, Putnam39 min
May 30, 9:15 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion45 min
May 30, 9:27 PM EDTTornado WarningINDHendricks, Montgomery, Putnam48 min
May 30, 9:32 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam43 min
May 30, 9:59 PM EDTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion and 1 more5 hr
May 30, 10:02 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion43 min
May 30, 10:11 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion, Montgomery, Parke and 1 more49 min
May 30, 10:32 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Rush, Shelby58 min
May 30, 10:34 PM EDTTornado WarningINDHancock41 min
May 30, 10:47 PM EDTTornado WarningINDHancock, Henry, Madison28 min
May 30, 11:03 PM EDTTornado WarningINDHenry, Rush24 min
May 30, 11:14 PM EDTAreal Flood WarningINDHenry, Randolph, Rush4 hr
May 30, 11:28 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Morgan, Parke, Putnam, Vigo42 min
May 30, 11:39 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Hendricks, Johnson, Marion, Morgan and 1 more51 min
May 30, 11:41 PM EDTFlash Flood WarningINDHendricks, Marion3 hr
May 30, 11:59 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush, Shelby46 min
May 31, 12:06 AM EDTSevere Thunderstorm WarningINDJohnson, Morgan, Shelby39 min
May 31, 12:19 AM EDTSevere Thunderstorm WarningINDHenry, Randolph26 min
May 31, 12:29 AM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby46 min
May 31, 1:25 AM EDTSevere Thunderstorm WarningINDClay, Owen31 min
May 31, 1:42 AM EDTTornado WarningINDMonroe, Owen33 min
May 31, 2:00 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan34 min
May 31, 2:31 AM EDTSevere Thunderstorm WarningINDBartholomew, Johnson, Shelby29 min
May 31, 11:16 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren5 days
May 31, 11:16 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren7 days
May 31, 11:16 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo16 days
May 31, 11:16 AM EDTRiver Flood WarningINDKnox, Sullivan21 days
May 31, 11:16 AM EDTRiver Flood WarningINDKnox, Sullivan21 days

Nearby

River Flood Warnings in Indiana, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.